Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Had ovaries removed due to migraine. Any alternative to Mirena coil?

Hi I have recently had my ovaries removed due to really bad migraines that we causing me problems. It was agreed that my migraines were hormone related and the best way to treat them were bilateral oopheroctomy. I was asked if I agreed to a mirena coil being fitted. I didnt really want this but was advised this would be the best thing to help protect womb lining. As I dont really want to keep the coil in, is there any other recommendations as an alternative? Thanks
Asked On : Tue, 15 Jan 2013
Answers:  1 Views:  63
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
OBGYN 's  Response
hi.Since both your ovaries have been removed, you may be facing symptoms like that of menopause at an early age only.
It is important to have withdrawl bleeding every month to protect your endometrium and breast, also cardiovascular risks and osteoporosis.So, you can take combination pills ( estrogen + progesterone combination) and keep on getting withdrawl bleeding as well as protective effect of hormones; if you don't want Mirena to be inserted, which is a progesterone releasing device.
Answered: Fri, 3 Jan 2014
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor